Alert archive / Oklahoma / Wind Advisories in 2013
Wind Advisory 6, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Mar 9, 2013, 4:16 AM CST for 32 counties in Oklahoma; 7 counties in Texas. It took effect at Mar 9, 2013, 12:00 PM CST. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2013, 4:16 AM CST (10:16 UTC)
- In effect from
- Mar 9, 2013, 12:00 PM CST
- Expired
- Mar 10, 2013, 2:51 PM CDT
- In force
- 26 hr
- Issued by
- NWS Norman, OK
All 39 counties
Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Logan County, OK, Major County, OK, McClain County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 114 km from the middle of the area, began a volume at 10:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 10.3 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 552 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 300 m²/s²
- 0-3 km storm-relative helicity
- 432 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
403 WWUS74 KOUN 091016 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 416 AM CST SAT MAR 9 2013 OKZ004-005-009-010-014>016-021-022-033>037-TXZ083>089-092315- /O.NEW.KOUN.WI.Y.0006.130309T1800Z-130311T0000Z/ HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-BECKHAM- WASHITA-HARMON-GREER-KIOWA-JACKSON-TILLMAN-HARDEMAN-FOARD- WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER- INCLUDING THE CITIES OF...BUFFALO...ALVA...ARNETT...WOODWARD... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...ELK CITY...SAYRE... CORDELL...HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...QUANAH... CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...MUNDAY... KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY...LAKESIDE CITY 416 AM CST SAT MAR 9 2013 ...WIND ADVISORY IN EFFECT FROM NOON CST TODAY TO 7 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON CST TODAY TO 7 PM CDT SUNDAY FOR WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. * TIMING: STRONG WEST TO SOUTHWEST WINDS WILL DEVELOP BETWEEN NOON AND 4 PM CST TODAY. THESE WINDS WILL DIMINISH SLIGHTLY BETWEEN 630 PM THIS EVENING AND MIDNIGHT CST TONIGHT BEFORE SWITCHING TO THE NORTH AND NORTHWEST AND INCREASING BETWEEN MIDNIGHT CST AND 10 AM CDT SUNDAY. WINDS WILL SUBSIDE SUNDAY EVENING. * WINDS: WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH THIS AFTERNOON. NORTH TO NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH AFTER MIDNIGHT CST TONIGHT INTO SUNDAY. * IMPACTS: STRONG CROSS WINDS OVER ROADWAYS CAN MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE OUTDOOR OBJECTS THAT ARE NOT ANCHORED OR TIED DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ OKZ006>008-011>013-017>020-023>025-027>029-038-044-092315- /O.NEW.KOUN.WI.Y.0006.130310T1200Z-130311T0000Z/ ALFALFA-GRANT-KAY-MAJOR-GARFIELD-NOBLE-BLAINE-KINGFISHER-LOGAN- PAYNE-CADDO-CANADIAN-OKLAHOMA-GRADY-MCCLAIN-CLEVELAND-COMANCHE- COTTON- INCLUDING THE CITIES OF...CHEROKEE...MEDFORD...PONCA CITY... FAIRVIEW...ENID...PERRY...WATONGA...KINGFISHER...GUTHRIE... STILLWATER...ANADARKO...YUKON...EL RENO...MUSTANG... OKLAHOMA CITY...CHICKASHA...PURCELL...NORMAN...MOORE...LAWTON... WALTERS 416 AM CST SAT MAR 9 2013 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM CDT SUNDAY FOR PARTS OF NORTHERN...CENTRAL...AND SOUTHWESTERN OKLAHOMA. * TIMING: STRONG NORTH TO NORTHWEST WINDS WILL DEVELOP SUNDAY MORNING...THEN SUBSIDE SUNDAY EVENING. * WINDS: NORTH TO NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS: STRONG CROSS WINDS OVER ROADWAYS CAN MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE OUTDOOR OBJECTS THAT ARE NOT ANCHORED OR TIED DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ MBS
4 follow-up statements
723 WWUS74 KOUN 092059 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 259 PM CST SAT MAR 9 2013 OKZ004-005-009-010-014>016-021-022-033>037-TXZ083>089-100500- /O.CON.KOUN.WI.Y.0006.000000T0000Z-130311T0000Z/ HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-BECKHAM- WASHITA-HARMON-GREER-KIOWA-JACKSON-TILLMAN-HARDEMAN-FOARD- WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER- INCLUDING THE CITIES OF...BUFFALO...ALVA...ARNETT...WOODWARD... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...ELK CITY...SAYRE... CORDELL...HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...QUANAH... CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...MUNDAY... KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY...LAKESIDE CITY 259 PM CST SAT MAR 9 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT SUNDAY. * TIMING: STRONG WEST TO SOUTHWEST WINDS WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON INTO THE EARLY EVENING BEFORE DIMINISHING FOR A WHILE THIS EVENING. WINDS WILL SHIFT TO THE NORTH OVERNIGHT BEHIND A COLD FRONT A INCRESE LATE TONIGHT AND CONTINUE THROUGH THE DAY ON SUNDAY. * WINDS: WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH THIS AFTERNOON. NORTH TO NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH AFTER MIDNIGHT CST TONIGHT THROUGH THE DAY SUNDAY. * IMPACTS: STRONG CROSS WINDS OVER ROADWAYS CAN MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE OUTDOOR OBJECTS THAT ARE NOT ANCHORED OR TIED DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ OKZ006>008-011>013-017>020-023>025-027>029-038-044-100500- /O.CON.KOUN.WI.Y.0006.130310T1200Z-130311T0000Z/ ALFALFA-GRANT-KAY-MAJOR-GARFIELD-NOBLE-BLAINE-KINGFISHER-LOGAN- PAYNE-CADDO-CANADIAN-OKLAHOMA-GRADY-MCCLAIN-CLEVELAND-COMANCHE- COTTON- INCLUDING THE CITIES OF...CHEROKEE...MEDFORD...PONCA CITY... FAIRVIEW...ENID...PERRY...WATONGA...KINGFISHER...GUTHRIE... STILLWATER...ANADARKO...YUKON...EL RENO...MUSTANG... OKLAHOMA CITY...CHICKASHA...PURCELL...NORMAN...MOORE...LAWTON... WALTERS 259 PM CST SAT MAR 9 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT SUNDAY. * TIMING: STRONG NORTH TO NORTHWEST WINDS WILL DEVELOP SUNDAY MORNING...THEN SUBSIDE SUNDAY EVENING. * WINDS: NORTH TO NORTHWEST 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. * IMPACTS: STRONG CROSS WINDS OVER ROADWAYS CAN MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE OUTDOOR OBJECTS THAT ARE NOT ANCHORED OR TIED DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$
882 WWUS74 KOUN 100311 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 911 PM CST SAT MAR 9 2013 OKZ004-005-009-010-014>016-021-022-033>037-TXZ083>089-101200- /O.CON.KOUN.WI.Y.0006.000000T0000Z-130311T0000Z/ HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-BECKHAM- WASHITA-HARMON-GREER-KIOWA-JACKSON-TILLMAN-HARDEMAN-FOARD- WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER- INCLUDING THE CITIES OF...BUFFALO...ALVA...ARNETT...WOODWARD... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...ELK CITY...SAYRE... CORDELL...HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...QUANAH... CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...MUNDAY... KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY...LAKESIDE CITY 911 PM CST SAT MAR 9 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT SUNDAY FOR WESTERN OKLAHOMA AND PARTS OF WESTERN NORTH TEXAS. * TIMING: WINDS WILL SHIFT TO THE NORTH BEHIND A COLD FRONT INCREASING LATE TONIGHT AND CONTINUE THROUGH THE DAY ON SUNDAY. * WINDS: NORTH TO NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS: STRONG CROSS WINDS OVER ROADWAYS CAN MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE OUTDOOR OBJECTS THAT ARE NOT ANCHORED OR TIED DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ OKZ006>008-011>013-017>020-023>025-027>029-038-044-101200- /O.CON.KOUN.WI.Y.0006.130310T1200Z-130311T0000Z/ ALFALFA-GRANT-KAY-MAJOR-GARFIELD-NOBLE-BLAINE-KINGFISHER-LOGAN- PAYNE-CADDO-CANADIAN-OKLAHOMA-GRADY-MCCLAIN-CLEVELAND-COMANCHE- COTTON- INCLUDING THE CITIES OF...CHEROKEE...MEDFORD...PONCA CITY... FAIRVIEW...ENID...PERRY...WATONGA...KINGFISHER...GUTHRIE... STILLWATER...ANADARKO...YUKON...EL RENO...MUSTANG... OKLAHOMA CITY...CHICKASHA...PURCELL...NORMAN...MOORE...LAWTON... WALTERS 911 PM CST SAT MAR 9 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT SUNDAY FOR PARTS OF NORTH CENTRAL AND CENTRAL OKLAHOMA. * TIMING: STRONG NORTH TO NORTHWEST WINDS WILL DEVELOP SUNDAY MORNING...THEN SUBSIDE SUNDAY EVENING. * WINDS: NORTH TO NORTHWEST 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. * IMPACTS: STRONG CROSS WINDS OVER ROADWAYS CAN MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE OUTDOOR OBJECTS THAT ARE NOT ANCHORED OR TIED DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$
296 WWUS74 KOUN 100900 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 400 AM CDT SUN MAR 10 2013 OKZ004-005-009-010-014>016-021-022-033>037-TXZ083>089-110000- /O.CON.KOUN.WI.Y.0006.000000T0000Z-130311T0000Z/ HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-BECKHAM- WASHITA-HARMON-GREER-KIOWA-JACKSON-TILLMAN-HARDEMAN-FOARD- WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER- INCLUDING THE CITIES OF...BUFFALO...ALVA...ARNETT...WOODWARD... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...ELK CITY...SAYRE... CORDELL...HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...QUANAH... CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...MUNDAY... KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY...LAKESIDE CITY 400 AM CDT SUN MAR 10 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING ACROSS THE WEST HALF OF OKLAHOMA AND WESTERN NORTH TEXAS. * TIMING: NORTH TO NORTHWEST WINDS WILL INCREASE EARLY THIS MORNING AND BE STRONGEST BETWEEN 7 AM AND 4 PM CDT. WINDS WILL SLOWLY DIMINISH AFTER 4 PM CDT...AND DIMINISH SIGNIFICANTLY AFTER 7 PM CDT. * WINDS: NORTH TO NORTHWEST 20 TO 35 MPH WITH GUSTS 40 TO 50 MPH. THE HIGHEST GUSTS WILL BE OVER NORTHWEST OKLAHOMA. * IMPACTS: STRONG CROSS WINDS OVER ROADWAYS CAN MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE OUTDOOR OBJECTS THAT ARE NOT ANCHORED OR TIED DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ OKZ006>008-011>013-017>020-023>025-027>029-038-044-110000- /O.CON.KOUN.WI.Y.0006.130310T1200Z-130311T0000Z/ ALFALFA-GRANT-KAY-MAJOR-GARFIELD-NOBLE-BLAINE-KINGFISHER-LOGAN- PAYNE-CADDO-CANADIAN-OKLAHOMA-GRADY-MCCLAIN-CLEVELAND-COMANCHE- COTTON- INCLUDING THE CITIES OF...CHEROKEE...MEDFORD...PONCA CITY... FAIRVIEW...ENID...PERRY...WATONGA...KINGFISHER...GUTHRIE... STILLWATER...ANADARKO...YUKON...EL RENO...MUSTANG... OKLAHOMA CITY...CHICKASHA...PURCELL...NORMAN...MOORE...LAWTON... WALTERS 400 AM CDT SUN MAR 10 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING ACROSS THE WEST HALF OF OKLAHOMA AND WESTERN NORTH TEXAS. * TIMING: NORTH TO NORTHWEST WINDS WILL INCREASE THIS MORNING AND BE STRONGEST BETWEEN 10 AM AND 7 PM CDT. WINDS WILL DIMINISH AFTER 7 PM CDT. * WINDS: NORTH TO NORTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS: STRONG CROSS WINDS OVER ROADWAYS CAN MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE OUTDOOR OBJECTS THAT ARE NOT ANCHORED OR TIED DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ MBS
143 WWUS74 KOUN 101951 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 251 PM CDT SUN MAR 10 2013 OKZ004>025-027>029-033>038-044-TXZ083>089-102100- /O.CAN.KOUN.WI.Y.0006.000000T0000Z-130311T0000Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-GRADY-MCCLAIN-CLEVELAND- HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-COTTON-HARDEMAN-FOARD- WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL... ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY... CHICKASHA...PURCELL...NORMAN...MOORE...HOLLIS...MANGUM...HOBART... ALTUS...FREDERICK...LAWTON...WALTERS...QUANAH...CHILLICOTHE... CROWELL...VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR... ARCHER CITY...HOLLIDAY...LAKESIDE CITY 251 PM CDT SUN MAR 10 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE WIND ADVISORY. GUSTY NORTHWEST WINDS OF 15 TO 30 MPH WILL CONTINUE THROUGH THE AFTERNOON HOURS WITH A FEW GUSTS TO NEAR 40 MPH STILL POSSIBLE. HOWEVER... WINDS WILL REMAIN BELOW ADVISORY SPEEDS ACROSS MOST THE AREA... AND ARE EXPECTED TO DECREASE QUICKLY AROUND SUNSET... THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Mar 8, 11:09 PM CST, 5 hours 7 minutes earlier.
Area forecast discussion, Mar 8, 11:09 PM CST, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1109 PM CST FRI MAR 8 2013 .AVIATION... SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE INTO WESTERN OKLAHOMA FROM THE TEXAS PANHANDLE THIS EVENING. THIS CONVECTION WILL CONTINUE TO MOVE NORTHEAST/EAST ACROSS THE AREA THROUGH THE FORECAST PERIOD. MVFR AND IFR CONDITIONS WILL PERSIST UNTIL A DRYLINE MOVES INTO WESTERN PORTIONS OF THE AREA TOMORROW AFTERNOON. BREEZY SOUTHWEST CONDITIONS ARE EXPECTED WEST OF THE DRYLINE... BUT DRIER LOW-LEVEL AIR WILL ALSO DIMINISH THE LOW CEILINGS. && .PREV DISCUSSION... /ISSUED 917 PM CST FRI MAR 8 2013/ DISCUSSION... CONVECTION HAS BEGUN OVER THE TEXAS PANHANDLE THIS EVENING. THESE STORMS WILL LIKELY MOVE INTO WESTERN OKLAHOMA BEFORE MIDNIGHT...THEN CONTINUE TO DEVELOP AND MOVE EAST OVERNIGHT AND SATURDAY. A STRONG FLOW OF LOW-LEVEL AIR FROM THE SOUTH WILL BRING RATHER HUMID AIR INTO THE REGION...RESULTING IN NEARLY STEADY TEMPERATURES OVERNIGHT. THE CURRENT FORECAST LOOKS GOOD...AND NO CHANGES ARE PLANNED THIS EVENING. PREV DISCUSSION... /ISSUED 549 PM CST FRI MAR 8 2013/ AVIATION... MOST LOCATIONS WILL REMAIN MVFR OR IFR UNTIL TOMORROW AFTERNOON IN THE WEST WHEN A DRYLINE WILL MOVE INTO WESTERN OKLAHOMA AND WESTERN NORTH TEXAS ALLOWING DRIER LOW-LEVEL AIR TO MOVE IN. WILL LIKELY SEE SOME BR AND/OR DZ DEVELOP ACROSS THE AREA WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING. PREV DISCUSSION... /ISSUED 225 PM CST FRI MAR 8 2013/ DISCUSSION... MAIN FOCUS WAS ON THE STORM SYSTEM THAT WILL AFFECT THE AREA THIS WEEKEND. UPPER LOW WILL CONTINUE TO MOVE THROUGH THE SOUTHWEST U.S. INTO THE CENTRAL/SOUTHERN PLAINS THIS WEEKEND. THIS WILL BRING SHOWERS/STORMS TO THE FA TONIGHT THROUGH SUNDAY. CONVECTION IS EXPECTED TO DEVELOP WEST OF THE FA THIS EVENING THEN MOVE INTO WESTERN PARTS OF THE FA LATER THIS EVENING/OVERNIGHT. THE SHOWERS/STORMS WILL CONTINUE TO MOVE EAST OVERNIGHT. SOME OF THE STORMS THIS EVENING MAY BECOME STRONG TO SEVERE IN FAR WESTERN PARTS OF THE FA BUT WEAKEN AS MOVE EAST INTO WEAKER INSTABILITY. A DRYLINE/PACIFIC COLD FRONT WILL MOVE ACROSS THE AREA SATURDAY... WITH ADDITIONAL SHOWERS/STORMS DEVELOPING ALONG THIS BOUNDARY. AS THIS BOUNDARY BRINGS IN DRIER AIR... RAIN WILL GRADUALLY DECREASE FROM WEST TO EAST. THE HEAVIEST AND MOST WIDESPREAD RAIN SATURDAY AFTERNOON/NIGHT WILL LIKELY BE EAST OF I-35. RAIN CHANCES ARE EXPECTED TO LINGER IN SE PARTS OF THE FA SUNDAY AND A LIGHT RAIN/SNOW MIX MAY BE POSSIBLE ACROSS PARTS OF NORTHERN OK EARLY SUNDAY MORNING BEFORE PRECIPITATION COMPLETELY ENDS IN THIS AREA. STRONG WEST WINDS ARE EXPECTED BEHIND THE DRYLINE/PACIFIC COLD FRONT SATURDAY. THESE STRONG WINDS ALONG WITH THE DRIER AIR MOVING IN BEHIND THIS BOUNDARY WILL ELEVATE THE WILDFIRE POTENTIAL ACROSS PARTS OF WESTERN OK AND WESTERN NORTH TX SATURDAY AFTERNOON. A COLD FRONT WILL THEN MOVE INTO THE REGION SATURDAY NIGHT INTO SUNDAY WITH STRONG NORTHWEST WINDS EXPECTED BEHIND THE FRONT. BOTH THE WINDS BEHIND THE BOUNDARY DURING THE DAY SATURDAY AND THEN THE WINDS SATURDAY NIGHT/SUNDAY COULD BE STRONG ENOUGH FOR A WIND ADVISORY AND FOR A PROLONGED PERIOD IN SOME LOCATIONS. COLDER AIR WILL MOVE IN BEHIND THE FRONT LEADING TO A COOL DAY SUNDAY WITH HIGHS IN THE MID 40S TO MID 50S. HOWEVER... THIS COOL DOWN WILL BE BRIEF WITH TEMPERATURES EXPECTED TO BE BACK INTO THE 60S AND 70S BY TUESDAY. AFTER THIS WEEKEND THE WEATHER PATTERN WILL BE RATHER BENIGN/QUIET THROUGH AT LEAST LATE NEXT WEEK... WITH MILD TO WARM TEMPERATURES THROUGHOUT MUCH OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 61 55 64 41 / 20 50 70 20 HOBART OK 62 55 69 36 / 20 60 60 10 WICHITA FALLS TX 67 58 74 42 / 20 50 60 10 GAGE OK 64 53 68 33 / 10 70 30 20 PONCA CITY OK 62 54 62 39 / 20 50 70 20 DURANT OK 61 54 64 49 / 20 20 80 70 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. &&
Hazardous weather outlook, Mar 8, 8:40 PM CST, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
840 PM CST FRI MAR 8 2013
OKZ004>048-050>052-TXZ083>090-091100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
840 PM CST FRI MAR 8 2013
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS WESTERN NORTH
TEXAS AND WESTERN OKLAHOMA TONIGHT.
LOCATION...
THE SLIGHT RISK AREA IS WEST OF A LINE FROM ALVA TO ALTUS IN
OKLAHOMA...TO CROWELL TEXAS.
TIMING...
THE MOST LIKELY TIME FOR STRONG TO SEVERE THUNDERSTORMS WILL BE
PRIMARILY THROUGH 3 AM SATURDAY.
DISCUSSION...
MOISTURE WILL CONTINUE TO INCREASE ACROSS THE SOUTHERN PLAINS THROUGH
TONIGHT...AHEAD OF A LARGE STORM SYSTEM OVER THE SOUTHWESTERN STATES.
AS INSTABILITY INCREASES ACROSS THE TEXAS PANHANDLE...STRONG TO SEVERE
STORMS ARE EXPECTED TO DEVELOP. THESE STORMS ARE EXPECTED TO MOVE
INTO WESTERN OKLAHOMA AND WESTERN NORTH TEXAS DURING THE LATE
EVENING. A FEW OF THESE STORMS MAY PRODUCE UP TO HALF DOLLAR SIZED
HAIL...AND WINDS NEAR 65 MPH. STORMS ARE EXPECTED TO WEAKEN IN
INTENSITY AS THEY MOVE EAST AND APPROACH CENTRAL OKLAHOMA.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST SATURDAY MAR 9.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...50 PERCENT.
OTHER HAZARDOUS WEATHER...
EXPECT STRONG SOUTH WINDS THROUGH TONIGHT. WINDS MAY
GUST TO OVER 30 MPH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES ACROSS THE REGION WILL CONTINUE FROM SATURDAY THROUGH
EARLY SUNDAY MORNING...AS A STRONG UPPER LEVEL LOW TRAVERSES THE CENTRAL
PLAINS THROUGH SUNDAY. A FEW STRONG THUNDERSTORMS ARE POSSIBLE DURING THE
DAY AND EVENING HOURS WITH WIND GUSTS OVER 50 MPH. THE HEAVIEST RAINFALL
IS EXPECTED SATURDAY NIGHT ACROSS SOUTHEASTERN PORTIONS OF OKLAHOMA.
OTHER HAZARDOUS WEATHER...
STRONG WINDS ARE EXPECTED SATURDAY AFTERNOON...EXPECT SUSTAINED
WINDS OF 15 TO 25 MPH GUSTING TO NEAR 35 ACROSS WESTERN OKLAHOMA AND FAR
WESTERN NORTH TEXAS BEHIND A COLD FRONT. IN RESPONSE...FIRE
DANGER WILL BE ELEVATED ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS
SATURDAY AFTERNOON.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
SATURDAY.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 12:29 PM CST | Special Weather Statement | OUN | Caddo, Comanche | 31 min |
| Mar 9, 1:00 PM CST | Special Weather Statement | OUN | Cotton, Grady, Stephens | 30 min |
| Mar 9, 1:45 PM CST | Special Weather Statement | OUN | Stephens | 30 min |
| Mar 9, 2:05 PM CST | Severe Thunderstorm Warning | OUN | Garvin, Grady, McClain, Stephens | 40 min |
| Mar 9, 2:19 PM CST | Special Weather Statement | OUN | Oklahoma | 26 min |
| Mar 9, 2:33 PM CST | Special Weather Statement | OUN | Stephens | 27 min |
| Mar 9, 2:35 PM CST | Special Weather Statement | OUN | Cleveland, McClain | 25 min |
| Mar 9, 2:38 PM CST | Severe Thunderstorm Warning | OUN | Jefferson | 67 min |
| Mar 9, 2:42 PM CST | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 63 min |
| Mar 9, 3:05 PM CST | Special Weather Statement | OUN | Cleveland | 25 min |
| Mar 9, 3:12 PM CST | Special Weather Statement | OUN | Garvin | 33 min |
| Mar 9, 3:28 PM CST | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Love, Marshall | 62 min |
| Mar 9, 3:31 PM CST | Special Weather Statement | OUN | Garvin | 29 min |
| Mar 9, 4:28 PM CST | Special Weather Statement | OUN | Carter, Love, Murray | 62 min |
| Mar 9, 5:21 PM CST | Special Weather Statement | OUN | Johnston, Marshall, Pontotoc, Seminole | 24 min |
| Mar 9, 5:43 PM CST | Special Weather Statement | OUN | Johnston, Marshall | 32 min |
| Mar 9, 1:55 PM CST | Special Weather Statement | OUN | Archer | 35 min |
| Mar 9, 2:00 PM CST | Severe Thunderstorm Warning | OUN | Archer, Clay | 60 min |
Nearby
Wind Advisories in Oklahoma, 2013Wind Advisories in Texas, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.